May  2018, 17(3): 1201-1217. doi: 10.3934/cpaa.2018058

Multiplicity and concentration of solutions for nonlinear fractional elliptic equations with steep potential

Department of Mathematics, Jiangxi Normal University, Nanchang, Jiangxi 330022, China

* Corresponding author

Received  March 2017 Revised  June 2017 Published  January 2018

Fund Project: This work was supported by the Foundation of Jiangxi Provincial Education Department (No: GJJ160335), the NSFC (No. 11701239) and the Program for Cultivating Youths of Outstanding Ability in Jiangxi Normal University.

In this article, we prove the existence, multiplicity and concentration of non-trivial solutions for the following indefinite fractional elliptic equation with concave-convex nonlinearities:
$\left\{\begin{array}{*{20}{l}}(-Δ)^α u+V_λ(x)u = a(x)|u|^{q-2}u+b(x)|u|^{p-2}u &{\rm in}\,\,\mathbb{R}^N,\\u≥0\,\,&{\rm in}\,\,\mathbb{R}^N, \end{array} \right.$
where $0<α<1$, $N>2α$, $1<q<2<p<2^*_α$ with $ 2^*_α = 2N/(N-2α)$, the potential $V_λ(x) = λ V^+(x)-V^-(x)$ with $V^± = \max\{± V, 0\}$ and the parameter $λ>0$. Our multiplicity results are based on studying the decomposition of the Nehari manifold.
Citation: Song Peng, Aliang Xia. Multiplicity and concentration of solutions for nonlinear fractional elliptic equations with steep potential. Communications on Pure & Applied Analysis, 2018, 17 (3) : 1201-1217. doi: 10.3934/cpaa.2018058
References:
[1]

K. Brown and Y. Zhang, The Nehari manifold for a semilinear elliptic equation with a sign-changing weight function], J. Differential Equations, 193 (2003), 481-499.  doi: 10.1016/S0022-0396(03)00121-9.  Google Scholar

[2]

B. BarriosE. ColoradoR. Servadei and F. Soria, A critical fractional equation with concave-convex power nonlinearities, Ann. Inst. H. Poincaré Anal. Non Linéaire, 32 (2015), 875-900.  doi: 10.1016/j.anihpc.2014.04.003.  Google Scholar

[3]

B. BarriosE. ColoradoA. de Pablo and U. Sánchez, On some critical problems for the fractional Laplacian operator, J. Differential Equations, 252 (2012), 6133-6162.  doi: 10.1016/j.jde.2012.02.023.  Google Scholar

[4]

T. Bartsch and Z. Q. Wang, Existence and multiplicity results for some superlinear elliptic problems on $\mathbb{R}^N$, Comm. Partial Differential Equations, 20 (1995), 1725-1741.  doi: 10.1080/03605309508821149.  Google Scholar

[5]

T. BartschA. Pankov and Z. Q. Wang, Nonlinear Schrödinger equations with steep potential well, Commun. Contemp. Math., 3 (2001), 549-569.  doi: 10.1142/S0219199701000494.  Google Scholar

[6]

E. ColoradoA. de Pablo and U. Sánchez, Perturbations of a critical fractional equation, Pacific J. Math., 271 (2014), 65-85.   Google Scholar

[7]

A. Cotsiolis and N. Tavoularis, Best constants for Sobolev inequalities for higher order fractional derivatives, J. Math. Anal. Appl., 295 (2004), 225-236.  doi: 10.1016/j.jmaa.2004.03.034.  Google Scholar

[8]

Y. H. Cheng and T. F. Wu, Multiplicity and concentration of positive solutions for semilinear elliptic equations with steep potential, Comm. Pure and Applied Ana., 15 (2016), 2457-2473.  doi: 10.3934/cpaa.2016044.  Google Scholar

[9]

J. DávilaM. del Pino and J. Wei, Concentrating standing waves for the fractional nonlinear Schrödinger equation, J. Differential Equations, 256 (2014), 858-892.  doi: 10.1016/j.jde.2013.10.006.  Google Scholar

[10]

J. DávilaM. del PinoS. Dipierro and E. Valdinoci, Concentration phenomena for the nonlocal Schrödinger equation with Dirichlet datum, Anal. PDE, 8 (2015), 1165-1235.  doi: 10.2140/apde.2015.8.1165.  Google Scholar

[11]

S. Dipierro, M. Medina and E. Valdinoci, Fractional elliptic problems with critical growth in the whole of $\mathbb{R}^N$, Appunti. Scuola Normale Superiore di Pisa (Nuova Serie) [Lecture Notes. Scuola Normale Superiore di Pisa (New Series)], 15. Edizioni della Normale, Pisa, 2017. ⅷ+152 pp. Google Scholar

[12]

P. Drábek and S. Pohozaev, Positive solutions for the p-Laplacian: application of the fibrering method, Proc. Roy. Soc. Edinburgh Sect. A, 127 (1997), 703-726.  doi: 10.1017/S0308210500023787.  Google Scholar

[13]

E. Di NezzaG. Palatucci and E. Valdinoci, Hitchhiker's guide to the fractional Sobolev spaces, Bull. Sci. Math., 136 (2012), 521-573.  doi: 10.1016/j.bulsci.2011.12.004.  Google Scholar

[14]

Y. H. Ding and A. Szulkin, Bound states for semilinear Schrödinger equations with sign-changing potential, Calc. Var. Partial Differential Equations, 29 (2007), 397-419.  doi: 10.1007/s00526-006-0071-8.  Google Scholar

[15]

I. Ekeland, On the variational principle, J. Math. Anal. Appl., 17 (1974), 324-353.  doi: 10.1016/0022-247X(74)90025-0.  Google Scholar

[16]

M. M. FallF. Mahmoudi and E. Valdinoci, Ground states and concentration phenomena for the fractional Schrödinger equation, Nonlinearity, 28 (2015), 1937-1961.  doi: 10.1088/0951-7715/28/6/1937.  Google Scholar

[17]

P. FelmerA. Quaas and J. Tan, Positive solutions of nonlinear Schrödinger equation with the fractional Laplacian, Proc. Roy. Soc. Edinburgh Sect. A., 142 (2012), 1237-1262.  doi: 10.1017/S0308210511000746.  Google Scholar

[18]

N. Laskin, Fractional quantum mechanics and Lévy path integrals, Phys. Lett. A, 268 (2000), 298-305.  doi: 10.1016/S0375-9601(00)00201-2.  Google Scholar

[19]

N. Laskin, Fractional Schrödinger equation, Phys. Rev. E, 66 (2002), 056108.  doi: 10.1103/PhysRevE.66.056108.  Google Scholar

[20]

Z. Nehari, On a class of nonlinear second-order differential equations, Trans. Amer. Math. Soc., 95 (1960), 101-123.  doi: 10.2307/1993333.  Google Scholar

[21]

S. I. Pohozaev, An approach to nonlinear equations (Russian), Dokl. Akad. Nauk SSSR, 247 (1979), 1327-1331.   Google Scholar

[22]

A. Quaas and A. Xia, Multiple positive solutions for nonlinear critical fractional elliptic equations involving sign-changing weight functions, Z. Angew. Math. Phys., 67 (2016), 40.  doi: 10.1007/s00033-016-0631-5.  Google Scholar

[23]

P. Rabinowitz, Variational methods for nonlinear eigenvalue problems of nonlinear problems, Edizioni Cremonese, Rome, 1974,139-195.  Google Scholar

[24]

R. Servadei and E. Valdinoci, Mountain pass solutions for non-local elliptic operators, J. Math. Anal. Appl., 389 (2012), 887-898.  doi: 10.1016/j.jmaa.2011.12.032.  Google Scholar

[25]

R. Servadei and E. Valdinoci, Variational methods for non-local operators of elliptic type, Discrete Contin. Dyn. Syst., 33 (2013), 2105-2137.   Google Scholar

[26]

G. Tarantello, On nonhomogeneous elliptic equations involving critical Sobolev exponent, Ann. Inst. H. Poincaré Anal. Non Linéaire, 9 (1992), 243-261.  doi: 10.1016/S0294-1449(16)30238-4.  Google Scholar

[27]

C. Torres, Existence and concentration of solutions for a non-linear fractional Schrödinger equation with steep potential well, Comm. Pure and Applied Ana., 15 (2016), 535-547.  doi: 10.3934/cpaa.2016.15.535.  Google Scholar

[28]

T. F. Wu, Multiple positive solutions for a class of concave-convex elliptic problems in involving sign-changing, J. Funct. Anal., 258 (2010), 99-131.  doi: 10.1016/j.jfa.2009.08.005.  Google Scholar

[29]

T. F. Wu, Multiplicity results for a semi-linear elliptic equation involving sign-changing weight function, Rocky Mountain J. Math., 39 (2009), 995-1011.  doi: 10.1216/RMJ-2009-39-3-995.  Google Scholar

[30]

X. Yu, The Nehari manifold for elliptic equation involving the square root of the laplacian, J. Differential Equations, 252 (2012), 1283-1308.  doi: 10.1016/j.jde.2011.09.015.  Google Scholar

show all references

References:
[1]

K. Brown and Y. Zhang, The Nehari manifold for a semilinear elliptic equation with a sign-changing weight function], J. Differential Equations, 193 (2003), 481-499.  doi: 10.1016/S0022-0396(03)00121-9.  Google Scholar

[2]

B. BarriosE. ColoradoR. Servadei and F. Soria, A critical fractional equation with concave-convex power nonlinearities, Ann. Inst. H. Poincaré Anal. Non Linéaire, 32 (2015), 875-900.  doi: 10.1016/j.anihpc.2014.04.003.  Google Scholar

[3]

B. BarriosE. ColoradoA. de Pablo and U. Sánchez, On some critical problems for the fractional Laplacian operator, J. Differential Equations, 252 (2012), 6133-6162.  doi: 10.1016/j.jde.2012.02.023.  Google Scholar

[4]

T. Bartsch and Z. Q. Wang, Existence and multiplicity results for some superlinear elliptic problems on $\mathbb{R}^N$, Comm. Partial Differential Equations, 20 (1995), 1725-1741.  doi: 10.1080/03605309508821149.  Google Scholar

[5]

T. BartschA. Pankov and Z. Q. Wang, Nonlinear Schrödinger equations with steep potential well, Commun. Contemp. Math., 3 (2001), 549-569.  doi: 10.1142/S0219199701000494.  Google Scholar

[6]

E. ColoradoA. de Pablo and U. Sánchez, Perturbations of a critical fractional equation, Pacific J. Math., 271 (2014), 65-85.   Google Scholar

[7]

A. Cotsiolis and N. Tavoularis, Best constants for Sobolev inequalities for higher order fractional derivatives, J. Math. Anal. Appl., 295 (2004), 225-236.  doi: 10.1016/j.jmaa.2004.03.034.  Google Scholar

[8]

Y. H. Cheng and T. F. Wu, Multiplicity and concentration of positive solutions for semilinear elliptic equations with steep potential, Comm. Pure and Applied Ana., 15 (2016), 2457-2473.  doi: 10.3934/cpaa.2016044.  Google Scholar

[9]

J. DávilaM. del Pino and J. Wei, Concentrating standing waves for the fractional nonlinear Schrödinger equation, J. Differential Equations, 256 (2014), 858-892.  doi: 10.1016/j.jde.2013.10.006.  Google Scholar

[10]

J. DávilaM. del PinoS. Dipierro and E. Valdinoci, Concentration phenomena for the nonlocal Schrödinger equation with Dirichlet datum, Anal. PDE, 8 (2015), 1165-1235.  doi: 10.2140/apde.2015.8.1165.  Google Scholar

[11]

S. Dipierro, M. Medina and E. Valdinoci, Fractional elliptic problems with critical growth in the whole of $\mathbb{R}^N$, Appunti. Scuola Normale Superiore di Pisa (Nuova Serie) [Lecture Notes. Scuola Normale Superiore di Pisa (New Series)], 15. Edizioni della Normale, Pisa, 2017. ⅷ+152 pp. Google Scholar

[12]

P. Drábek and S. Pohozaev, Positive solutions for the p-Laplacian: application of the fibrering method, Proc. Roy. Soc. Edinburgh Sect. A, 127 (1997), 703-726.  doi: 10.1017/S0308210500023787.  Google Scholar

[13]

E. Di NezzaG. Palatucci and E. Valdinoci, Hitchhiker's guide to the fractional Sobolev spaces, Bull. Sci. Math., 136 (2012), 521-573.  doi: 10.1016/j.bulsci.2011.12.004.  Google Scholar

[14]

Y. H. Ding and A. Szulkin, Bound states for semilinear Schrödinger equations with sign-changing potential, Calc. Var. Partial Differential Equations, 29 (2007), 397-419.  doi: 10.1007/s00526-006-0071-8.  Google Scholar

[15]

I. Ekeland, On the variational principle, J. Math. Anal. Appl., 17 (1974), 324-353.  doi: 10.1016/0022-247X(74)90025-0.  Google Scholar

[16]

M. M. FallF. Mahmoudi and E. Valdinoci, Ground states and concentration phenomena for the fractional Schrödinger equation, Nonlinearity, 28 (2015), 1937-1961.  doi: 10.1088/0951-7715/28/6/1937.  Google Scholar

[17]

P. FelmerA. Quaas and J. Tan, Positive solutions of nonlinear Schrödinger equation with the fractional Laplacian, Proc. Roy. Soc. Edinburgh Sect. A., 142 (2012), 1237-1262.  doi: 10.1017/S0308210511000746.  Google Scholar

[18]

N. Laskin, Fractional quantum mechanics and Lévy path integrals, Phys. Lett. A, 268 (2000), 298-305.  doi: 10.1016/S0375-9601(00)00201-2.  Google Scholar

[19]

N. Laskin, Fractional Schrödinger equation, Phys. Rev. E, 66 (2002), 056108.  doi: 10.1103/PhysRevE.66.056108.  Google Scholar

[20]

Z. Nehari, On a class of nonlinear second-order differential equations, Trans. Amer. Math. Soc., 95 (1960), 101-123.  doi: 10.2307/1993333.  Google Scholar

[21]

S. I. Pohozaev, An approach to nonlinear equations (Russian), Dokl. Akad. Nauk SSSR, 247 (1979), 1327-1331.   Google Scholar

[22]

A. Quaas and A. Xia, Multiple positive solutions for nonlinear critical fractional elliptic equations involving sign-changing weight functions, Z. Angew. Math. Phys., 67 (2016), 40.  doi: 10.1007/s00033-016-0631-5.  Google Scholar

[23]

P. Rabinowitz, Variational methods for nonlinear eigenvalue problems of nonlinear problems, Edizioni Cremonese, Rome, 1974,139-195.  Google Scholar

[24]

R. Servadei and E. Valdinoci, Mountain pass solutions for non-local elliptic operators, J. Math. Anal. Appl., 389 (2012), 887-898.  doi: 10.1016/j.jmaa.2011.12.032.  Google Scholar

[25]

R. Servadei and E. Valdinoci, Variational methods for non-local operators of elliptic type, Discrete Contin. Dyn. Syst., 33 (2013), 2105-2137.   Google Scholar

[26]

G. Tarantello, On nonhomogeneous elliptic equations involving critical Sobolev exponent, Ann. Inst. H. Poincaré Anal. Non Linéaire, 9 (1992), 243-261.  doi: 10.1016/S0294-1449(16)30238-4.  Google Scholar

[27]

C. Torres, Existence and concentration of solutions for a non-linear fractional Schrödinger equation with steep potential well, Comm. Pure and Applied Ana., 15 (2016), 535-547.  doi: 10.3934/cpaa.2016.15.535.  Google Scholar

[28]

T. F. Wu, Multiple positive solutions for a class of concave-convex elliptic problems in involving sign-changing, J. Funct. Anal., 258 (2010), 99-131.  doi: 10.1016/j.jfa.2009.08.005.  Google Scholar

[29]

T. F. Wu, Multiplicity results for a semi-linear elliptic equation involving sign-changing weight function, Rocky Mountain J. Math., 39 (2009), 995-1011.  doi: 10.1216/RMJ-2009-39-3-995.  Google Scholar

[30]

X. Yu, The Nehari manifold for elliptic equation involving the square root of the laplacian, J. Differential Equations, 252 (2012), 1283-1308.  doi: 10.1016/j.jde.2011.09.015.  Google Scholar

[1]

Lingwei Ma, Zhenqiu Zhang. Monotonicity for fractional Laplacian systems in unbounded Lipschitz domains. Discrete & Continuous Dynamical Systems - A, 2021, 41 (2) : 537-552. doi: 10.3934/dcds.2020268

[2]

Dan Zhu, Rosemary A. Renaut, Hongwei Li, Tianyou Liu. Fast non-convex low-rank matrix decomposition for separation of potential field data using minimal memory. Inverse Problems & Imaging, , () : -. doi: 10.3934/ipi.2020076

[3]

Lihong Zhang, Wenwen Hou, Bashir Ahmad, Guotao Wang. Radial symmetry for logarithmic Choquard equation involving a generalized tempered fractional $ p $-Laplacian. Discrete & Continuous Dynamical Systems - S, 2020  doi: 10.3934/dcdss.2020445

[4]

Gongbao Li, Tao Yang. Improved Sobolev inequalities involving weighted Morrey norms and the existence of nontrivial solutions to doubly critical elliptic systems involving fractional Laplacian and Hardy terms. Discrete & Continuous Dynamical Systems - S, 2020  doi: 10.3934/dcdss.2020469

[5]

Evan Greif, Daniel Kaplan, Robert S. Strichartz, Samuel C. Wiese. Spectrum of the Laplacian on regular polyhedra. Communications on Pure & Applied Analysis, 2021, 20 (1) : 193-214. doi: 10.3934/cpaa.2020263

[6]

Martin Heida, Stefan Neukamm, Mario Varga. Stochastic homogenization of $ \Lambda $-convex gradient flows. Discrete & Continuous Dynamical Systems - S, 2021, 14 (1) : 427-453. doi: 10.3934/dcdss.2020328

[7]

Haodong Yu, Jie Sun. Robust stochastic optimization with convex risk measures: A discretized subgradient scheme. Journal of Industrial & Management Optimization, 2021, 17 (1) : 81-99. doi: 10.3934/jimo.2019100

[8]

Gloria Paoli, Gianpaolo Piscitelli, Rossanno Sannipoli. A stability result for the Steklov Laplacian Eigenvalue Problem with a spherical obstacle. Communications on Pure & Applied Analysis, 2021, 20 (1) : 145-158. doi: 10.3934/cpaa.2020261

[9]

Noriyoshi Fukaya. Uniqueness and nondegeneracy of ground states for nonlinear Schrödinger equations with attractive inverse-power potential. Communications on Pure & Applied Analysis, 2021, 20 (1) : 121-143. doi: 10.3934/cpaa.2020260

[10]

Kai Yang. Scattering of the focusing energy-critical NLS with inverse square potential in the radial case. Communications on Pure & Applied Analysis, 2021, 20 (1) : 77-99. doi: 10.3934/cpaa.2020258

[11]

Lingfeng Li, Shousheng Luo, Xue-Cheng Tai, Jiang Yang. A new variational approach based on level-set function for convex hull problem with outliers. Inverse Problems & Imaging, , () : -. doi: 10.3934/ipi.2020070

[12]

Hassan Mohammad. A diagonal PRP-type projection method for convex constrained nonlinear monotone equations. Journal of Industrial & Management Optimization, 2021, 17 (1) : 101-116. doi: 10.3934/jimo.2019101

[13]

Yichen Zhang, Meiqiang Feng. A coupled $ p $-Laplacian elliptic system: Existence, uniqueness and asymptotic behavior. Electronic Research Archive, 2020, 28 (4) : 1419-1438. doi: 10.3934/era.2020075

[14]

Mokhtar Bouloudene, Manar A. Alqudah, Fahd Jarad, Yassine Adjabi, Thabet Abdeljawad. Nonlinear singular $ p $ -Laplacian boundary value problems in the frame of conformable derivative. Discrete & Continuous Dynamical Systems - S, 2020  doi: 10.3934/dcdss.2020442

[15]

Shengbing Deng, Tingxi Hu, Chun-Lei Tang. $ N- $Laplacian problems with critical double exponential nonlinearities. Discrete & Continuous Dynamical Systems - A, 2021, 41 (2) : 987-1003. doi: 10.3934/dcds.2020306

[16]

Anh Tuan Duong, Phuong Le, Nhu Thang Nguyen. Symmetry and nonexistence results for a fractional Choquard equation with weights. Discrete & Continuous Dynamical Systems - A, 2021, 41 (2) : 489-505. doi: 10.3934/dcds.2020265

[17]

Nguyen Thi Kim Son, Nguyen Phuong Dong, Le Hoang Son, Alireza Khastan, Hoang Viet Long. Complete controllability for a class of fractional evolution equations with uncertainty. Evolution Equations & Control Theory, 2020  doi: 10.3934/eect.2020104

[18]

Alessandro Carbotti, Giovanni E. Comi. A note on Riemann-Liouville fractional Sobolev spaces. Communications on Pure & Applied Analysis, 2021, 20 (1) : 17-54. doi: 10.3934/cpaa.2020255

[19]

Abdelghafour Atlas, Mostafa Bendahmane, Fahd Karami, Driss Meskine, Omar Oubbih. A nonlinear fractional reaction-diffusion system applied to image denoising and decomposition. Discrete & Continuous Dynamical Systems - B, 2020  doi: 10.3934/dcdsb.2020321

[20]

Yahia Zare Mehrjerdi. A new methodology for solving bi-criterion fractional stochastic programming. Numerical Algebra, Control & Optimization, 2020  doi: 10.3934/naco.2020054

2019 Impact Factor: 1.105

Metrics

  • PDF downloads (204)
  • HTML views (421)
  • Cited by (4)

Other articles
by authors

[Back to Top]